Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 3, 2020, 2:02 PM CST for 5 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 4, 2020, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2020, 2:02 PM CST (20:02 UTC)
- In effect from
- Mar 4, 2020, 12:00 PM CST
- Expired
- Mar 4, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712 WWUS83 KGLD 032002 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 102 PM MST Tue Mar 3 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR PORTIONS OF THE TRI STATE REGION ON WEDNESDAY... .A developing surface trough along the Front Range late Wednesday morning into the afternoon hours will be the focus for a strong southerly gradient out over western and northwestern portions of the area. These winds will aid in creating above normal temperatures and dry conditions, allowing for fire weather concerns to ensue. COZ252>254-KSZ001-013-NEZ079-040700- /O.UPG.KGLD.FW.A.0001.200304T1800Z-200305T0000Z/ /O.NEW.KGLD.FW.W.0003.200304T1800Z-200305T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Dundy- 102 PM MST Tue Mar 3 2020 /202 PM CST Tue Mar 3 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM CST/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...079...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ to 5 PM MST /6 PM CST/ Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne and Fire Weather Zone 013 Sherman. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ027-040700- /O.NEW.KGLD.FW.W.0003.200304T1800Z-200305T0000Z/ Wallace- 102 PM MST Tue Mar 3 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 027... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 5 PM MST Wednesday. * Affected Area...In Kansas...Fire Weather Zone 027 Wallace. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-014-NEZ081-040700- /O.EXA.KGLD.FW.A.0001.200304T1800Z-200305T0000Z/ Decatur-Norton-Thomas-Red Willow- 202 PM CST Tue Mar 3 2020 ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...014 AND 081... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect Wednesday afternoon. * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton and Fire Weather Zone 014 Thomas. In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ KSZ002-NEZ080-040700- /O.CON.KGLD.FW.A.0001.200304T1800Z-200305T0000Z/ Rawlins-Hitchcock- 202 PM CST Tue Mar 3 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002 AND 080... * Affected Area...In Kansas...Fire Weather Zone 002 Rawlins. In Nebraska...Fire Weather Zone 080 Hitchcock. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
5 follow-up statements
646 WWUS83 KGLD 040336 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 836 PM MST Tue Mar 3 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR PORTIONS OF THE TRI STATE REGION ON WEDNESDAY... .A developing surface trough along the Front Range late Wednesday morning into the afternoon hours will be the focus for a strong southerly gradient out over western and northwestern portions of the area. These winds will aid in creating above normal temperatures and dry conditions, allowing for fire weather concerns to ensue. NEZ080-081-041145- /O.UPG.KGLD.FW.A.0001.200304T1800Z-200305T0000Z/ /O.EXA.KGLD.FW.W.0003.200304T1800Z-200305T0000Z/ Hitchcock-Red Willow- 936 PM CST Tue Mar 3 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 080 AND 081... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Nebraska...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ001-013-027-NEZ079-041145- /O.CON.KGLD.FW.W.0003.200304T1800Z-200305T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Dundy- 836 PM MST Tue Mar 3 2020 /936 PM CST Tue Mar 3 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM CST/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...079...252... 253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman and Fire Weather Zone 027 Wallace. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ002>004-014-041145- /O.CON.KGLD.FW.A.0001.200304T1800Z-200305T0000Z/ Rawlins-Decatur-Norton-Thomas- 936 PM CST Tue Mar 3 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003... 004 AND 014... * Affected Area...In Kansas...Fire Weather Zone 002 Rawlins... Fire Weather Zone 003 Decatur...Fire Weather Zone 004 Norton and Fire Weather Zone 014 Thomas. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
447 WWUS83 KGLD 040950 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 250 AM MST Wed Mar 4 2020 KSZ003-004-041100- /O.CAN.KGLD.FW.A.0001.200304T1800Z-200305T0000Z/ Decatur-Norton- 350 AM CST Wed Mar 4 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003 AND 004... The National Weather Service in Goodland has cancelled the Fire Weather Watch. The combination of southwest winds gusting up to 35 mph and relative humidity values of 20 to 25 percent will produce near critical fire weather conditions today. Relative humidity is not expected to meet criteria of 15 percent. $$ KSZ002-014-041900- /O.UPG.KGLD.FW.A.0001.200304T1800Z-200305T0000Z/ /O.EXA.KGLD.FW.W.0003.200304T1800Z-200305T0000Z/ Rawlins-Thomas- 350 AM CST Wed Mar 4 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002 AND 014... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 002 Rawlins and Fire Weather Zone 014 Thomas. * Timing...11 AM MST (noon CST) through 5 PM MST (6 PM CST). * Winds...Southwest 25 mph with gusts to 35 mph. * Relative Humidity...As low as 18 percent. * Temperatures...Mid to upper 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ001-013-027-NEZ079>081-041900- /O.CON.KGLD.FW.W.0003.200304T1800Z-200305T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Dundy-Hitchcock- Red Willow- 250 AM MST Wed Mar 4 2020 /350 AM CST Wed Mar 4 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...079... 080...081...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 013 Sherman and Fire Weather Zone 027 Wallace. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
098 WWUS83 KGLD 041726 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1026 AM MST Wed Mar 4 2020 COZ252>254-KSZ001-002-013-014-027-NEZ079>081-050000- /O.CON.KGLD.FW.W.0003.200304T1800Z-200305T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Dundy- Hitchcock-Red Willow- 1026 AM MST Wed Mar 4 2020 /1126 AM CST Wed Mar 4 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...079...080...081...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas and Fire Weather Zone 027 Wallace. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
402 WWUS83 KGLD 042028 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 128 PM MST Wed Mar 4 2020 NEZ081-050430- /O.NEW.KGLD.FW.W.0004.200305T1700Z-200306T0000Z/ /O.CON.KGLD.FW.W.0003.000000T0000Z-200305T0000Z/ Red Willow- 228 PM CST Wed Mar 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 081... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 081... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM CST Thursday. * Affected Area...In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...Southwest winds 15 to 25 mph with gusts up to 35 mph today. Northwest winds 20 to 30 mph on Thursday. * Relative Humidity...As low as 15 percent this afternoon and tomorrow. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-016-050430- /O.NEW.KGLD.FW.W.0004.200305T1700Z-200306T0000Z/ Decatur-Norton-Graham- 228 PM CST Wed Mar 4 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003... 004 AND 016... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM CST Thursday. * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton and Fire Weather Zone 016 Graham. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ001-002-013-014-027-NEZ079-080-050000- /O.CON.KGLD.FW.W.0003.000000T0000Z-200305T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Dundy- Hitchcock- 128 PM MST Wed Mar 4 2020 /228 PM CST Wed Mar 4 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...079...080...252... 253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas and Fire Weather Zone 027 Wallace. In Nebraska...Fire Weather Zone 079 Dundy and Fire Weather Zone 080 Hitchcock. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
305 WWUS83 KGLD 042358 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 458 PM MST Wed Mar 4 2020 NEZ081-051200- /O.EXP.KGLD.FW.W.0003.000000T0000Z-200305T0000Z/ /O.CON.KGLD.FW.W.0004.200305T1700Z-200306T0000Z/ Red Willow- 558 PM CST Wed Mar 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 081... ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 081... * Affected Area...In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ001-002-013-014-027-NEZ079-080-050100- /O.EXP.KGLD.FW.W.0003.000000T0000Z-200305T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Dundy- Hitchcock- 458 PM MST Wed Mar 4 2020 /558 PM CST Wed Mar 4 2020/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...079...080...252...253 AND 254... Wind speeds and temperatures will decrease with relative humidity values increases during the evening. $$ KSZ003-004-016-051200- /O.CON.KGLD.FW.W.0004.200305T1700Z-200306T0000Z/ Decatur-Norton-Graham- 558 PM CST Wed Mar 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004 AND 016... * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton and Fire Weather Zone 016 Graham. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 3, 11:12 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 3, 11:12 AM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1012 AM MST Tue Mar 3 2020
.SHORT TERM...(Today through Thursday night)
Issued at 313 AM MST Tue Mar 3 2020
Across the region this morning, skies are mainly clear with some
high thin clouds moving thru the area. Locales are seeing a light
westerly flow with temps currently ranging from the upper 20s into
the mid 30s.
For the short term period, the region will begin to see dry
conditions ensue over the area. Upper level ridging will have NW
flow aloft, and at the surface, and elongated ridge over the central
Rockies will give the area a downslope westerly flow.
A shortwave passing north of the upper ridge tonight, and into the
western Plains by Wednesday morning, is going to allow the
development of a lee-side trough over the Front Range by the late
morning hours and lasting into the afternoon before shifting east
into the Plains. The southerly gradient that develops ahead of the
trough intensifies going into the afternoon, mixing to 15-20kts with
gusts around 25kts. These winds combined with the downslope flow
aloft will give the region above normal temps, along with dry
conditions, peaking around 15-20 percent RH. This has prompted the
issuance of a Fire Wx Watch for western/northwestern areas from 18z
Wed-00z Thur. Later guidance may prompt the expansion of the Watch
to even an upgrade to a Red Flag Warning if warranted.
From 00z Thursday onward, the trough over the Front Range shifts
into the Plains region as surface ridge noses east from the north
central Rockies. This will provide the area with a cooler, but
continued drier, airmass as the surface wind regime shifts from
southerly to northerly.
For temps...above normal highs are expected with upper 50s thru the
mid 60s today, giving way to 60s on Wednesday with WAA on strong
southerly flow. Colder air on the backside of the exiting
trough/front will give the area 50s on Thursday. These highs will be
at least 10-15 degrees above normal. Overnight lows will range from
the mid 20s to lower 30s tonight, mid 20s to mid 30s Wednesday
night, then back to upper 20s to around 30F for Thursday night.
.LONG TERM...(Friday through Tuesday)
Issued at 239 AM MST Tue Mar 3 2020
Synopsis... The long term forecast period will start off with the
potential for near-critical to critical fire weather conditions for
western portions of the forecast area. Conditions will be dry, warm,
and breezy on Friday and Saturday with high temperatures approaching
70 degrees Friday and the mid 70s by Saturday. Conditions will be
cooler for early next week with some light rain and/or snow showers
possible on Monday and Tuesday.
Discussion... A strong longwave upper-level ridge is expected to be
practically centered over the Central High Plains at the beginning
of the long term forecast period. This ridge will lead to mostly
sunny skies, warm temperatures, and potentially some breezy
southerly winds with gusts to around 30 mph. As this ridge persists
for a few days, temperatures will warm up into the mid 70s by
Saturday afternoon which would be about 20 degrees above normal for
this time of year.
With abnormally warm temperatures and some breezy winds expected,
there is increasing confidence in the potential for critical fire
weather conditions this weekend, particularly on Saturday with the
warmest afternoon temperatures. Given the several days of dry
conditions leading up to it, Saturday has the potential to be a high-
impact fire weather day if any uncontrolled burns do develop.
Outdoor burning is not advised this weekend.
Both the GFS and the Euro long term model guidance are developing a
closed upper-level low off the coast of the western United States
late this weekend and into early next week. While this upper-level
low is not expected to directly impact the Tri-State area during the
long term forecast period, some zonal or northwest flow aloft over
the forecast area could lead to some leeside troughing which could
lead to light precipitation into early next week. Temperatures are
expected to bottom out around freezing overnight, so some mixed
precipitation types will be possible during the overnight hours.
However, most of the precipitation if it occurs will likely occur as
rain.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1010 AM MST Tue Mar 3 2020
VFR expected at both KGLD and KMCK through the TAF period. Surface
winds will increase early this afternoon due to deep mixing, with
occasional gusts between 20-39kts, diminishing around sunset. On
Wednesday, surface winds will increase again late in the morning
at KGLD due to a pressure gradient ahead of a surface trough in
northeast Colorado.
&&
.FIRE WEATHER...
Issued at 423 AM MST Tue Mar 3 2020
For Wednesday...a Fire Weather Watch is in effect for northern
and western portions of the region. Late morning/afternoon RH
readings will drop into a 15 to 20 percent range, with gusts at
times reaching 30 mph.
For Friday and Saturday...near critical fire weather conditions
are possible for the afternoon hours on both days. Areas of focus
will be along and west of the Colorado border. Better RH
conditions in the upcoming affected areas will be Saturday, while
wind conditions will be best on Friday.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Wednesday morning through Wednesday
afternoon for KSZ001-002-013.
CO...Fire Weather Watch from Wednesday morning through Wednesday
afternoon for COZ252>254.
NE...Fire Weather Watch from Wednesday morning through Wednesday
afternoon for NEZ079-080.
&&
SHORT TERM...JN
LONG TERM...PATTON
AVIATION...024
FIRE WEATHER...JNHazardous weather outlook, Mar 3, 4:34 AM CST, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 334 AM MST Tue Mar 3 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041045- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 334 AM MST Tue Mar 3 2020 /434 AM CST Tue Mar 3 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A Fire Weather Watch is in effect for late Wednesday morning through the afternoon hours for the following counties: Dundy and Hitchcock in southwest Nebraska. Yuma, Kit Carson and Cheyenne in northeast Colorado. Sherman, Cheyenne and Rawlins in northwest Kansas. Near critical fire weather conditions are possible, mainly along and west of the Colorado Kansas border for the following days: Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:38 AM CST | Fire Weather Watch | GLD | Cheyenne, Decatur, Norton, Rawlins, Sherman, Thomas | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2020Red Flag Warnings in Colorado, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.